Which bases admit non-trivial shrinkage of formulae?

Hana Chockler, Uri Zwick

Research output: Contribution to journalArticlepeer-review

Abstract

We show that the shrinkage exponent, under random restrictions, of formulae over a finite complete basis B of Boolean functions, is strictly greater than 1 if and only if all the functions in B are unate, i.e., monotone increasing or decreasing in each of their variables. As a consequence, we get non-linear lower bounds on the formula complexity of the parity function over any basis composed only of unate functions.

Original languageEnglish
Pages (from-to)28-40
Number of pages13
JournalComputational Complexity
Volume10
Issue number1
DOIs
StatePublished - 2001

Keywords

  • Boolean functions
  • Formula complexity
  • Lower bounds
  • Random restrictions
  • Shrinkage exponents

Fingerprint

Dive into the research topics of 'Which bases admit non-trivial shrinkage of formulae?'. Together they form a unique fingerprint.

Cite this